MAUDE Adverse Event Report: NAGANO OLYMPUS CO., LTD. ZOOM MICROSCOPE BODY; COLPOSCOPE

NAGANO OLYMPUS CO., LTD. ZOOM MICROSCOPE BODY; COLPOSCOPE
Model Number OCS5-ZB
Medical Device Problem Codes Defective Component (2292); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To date, the device has not been returned to olympus for evaluation.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if additional information becomes available.
 
Event or Problem Description
The customer reported to olympus that the cysto-nephro videoscope had a broken head, damaged lenses, and optics.There were no reports of patient harm.
 
Additional Manufacturer Narrative
Correction to g3 of the initial report, the date the "date received by the manufacture" was 15mar2024.Correction to h6 "medical device problem code" from "2292 - defective component" to "2907 - detachment of device or device component".The facility registration is 3009561595.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Despite good faith attempts additional information was not made available to olympus.The subject device was evaluated where the reportable malfunction noted in b5 was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that use and handling over time caused the event.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Correction to b5 of the initial report.On 07mar2022 the user facility noted non-reportable malfunctions of a broken head, damaged lenses and optics.It is unknown if the issue occurred on that date or earlier.An incorrect model number was communicated to olympus and the user facility could not communicate the correct model number.On 12feb2024 the subject device (a zoom microscope body) with the same serial number was evaluated where a reportable malfunction of breakage of the colposcope was noted where the zoom microscope body was disconnected from the balance arm.There were no reports of patient harm.This report is being submitted for the reportable malfunction noted during the device evaluation.

Brand Name
ZOOM MICROSCOPE BODY
Common Device Name
COLPOSCOPE
Manufacturer (Section D)
NAGANO OLYMPUS CO., LTD.
6666 inatomi
tatsuno-machi,
kamiina-gun, nagano 399-0 495
JA  399-0495
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
6666 inatomi
tatsuno-machi,
kamiina-gun, nagano 399-0 495
JA   399-0495
Manufacturer Contact
masaharu hirose
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18451623
Report Number3002808148-2024-00153
Device Sequence Number17867721
Product Code HEX
UDI-Device Identifier04953170331763
UDI-Public04953170331763
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K221683
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOCS5-ZB
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer04/03/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2004
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown